| Model Number |
LF1944 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Intermittent Energy Output (4025)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant products: vlft10gen, vlft10gen ft series energy platformx1 (serial #: (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter during a procedure, the device stopped working (with evidence of energy delivery and no end tones heard).The jaws were cleaned after 3¿5 uses and were still able to complete a good seal 4-5 times after using.The device was connected to a generator with software version 2.1, and it replaced another device and it worked fine.There was no piece fell into patient's cavity and not any additional medical procedure needed to remove the piece from the patient.There was no patient injury.Medtronic's initial evaluation of the incident device found the seal plate on jaw b was fully detached from the jaw, and was stuck to jaw a's seal plate due to eschar build up.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found the seal plate on jaw "b" was fully detached from the jaw and was stuck to jaw "a" seal plate due to eschar build up.There were no missing pieces.It was reported that the device stopped working.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The presence of eschar caused the jaws to become stuck.Excessive force was applied to the lever in an attempt to open the jaws, which resulted in the detachment of the seal plate.More frequent cleaning could have prevented the buildup of eschar.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: keep the instrument jaws clean.Build up of eschar may reduce sealing or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.